Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have inerstitial cystitis, overweight, blood pressure and cholestrol. Suffered drop attacks. Advised to stop lostran. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
after suffering for drop attacks for several months, my doctor has advised me to stop my losartan as we have ruled out cardio, TIA, Tumarkin, and drug interactions. She thinks it may be a problem with that drug
Posted Sat, 6 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

Management of hypertension, a chronic disease, might at times be difficult in identifying the drug a patient has the least side effects to, and responds well with respect to blood pressure control. I would love to know your response to Losartan, with regards to tolerance and blood pressure control. If you have good a good response and tolerate the drug, you might need to take a few considerations before actually withdrawing from this drug.

The other conditions you present with in your past history make Losartan a perfect choice of anti hypertensive drug. I am afraid Losartan has not been associated with drop attacks. It might no be a good idea to stop Losartan at this stage, I would suggest you concert again with the doctor with respect to this.

The issue here to me is actually getting a consultation with a neurologist for a proper neurologic evaluation and management. Other causes of potentiators of this condition should be investigated and managed first.

Thanks and hope this helps. Please, feel very free asking any further questions for clarifications. I will be very glad contributing to your well being. I wish you good health.

Bain LE, MD.
Above answer was peer-reviewed by
Follow-up: Have inerstitial cystitis, overweight, blood pressure and cholestrol. Suffered drop attacks. Advised to stop lostran. What to do? 53 minutes later
I have seen a neurologist, cardiologist and 3 ENTs and have had several MRI's, heart echos and cartiod artery ultrasounds as well as EKG, EEG and several (unfortunately for me caloric tests) and blood tests to rule out almost everything. I have researched cozaar extensively as well as the other drugs that I am on. I found three studies, one from England, one from Australia and one from Argentina that hypothised that cozaar has been associated with drop attacks in women over 62 and on the drug for more than 3 years. My doctor and I do not know where else to go. She has tried everything and I remain bruised and battered. Do you have any suggestions
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the comprehensive update,

I honestly think the management plan at this point in time should go very simple and be basic, as your doctor remains very keen on outcomes. After searching through published literature too and pharmacology clear houses, the rare proposed studies carry lots of biases and are methods used to come these conclusions are for sure not similar. It s true it should raise some concern in this respect. I still think at this point could be a real justification to stop the drug, if a risk - benefit analysis is done. However, it could be worth attempting, provided your BP control shall be tightened with the next new antihypertensive drug that shall be considered.

For now I suggest a fairly balanced diet, XXXXXXX in vegetables and fruits, exercise, continue your usual Aspirin and other drugs, add to the regimen Gamalate B6 and serum electrolyte balance when done regularly is helpful. IN case your doctor decides to change Cozaar, regular and tight blood pressure control. But the evidence is still too weak, but worth trying under supervision.

Best regards, wishing you the best of health.

Bain Le, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor